Get your Health question answered in 3 easy steps

147 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes pain in lower left back?

Answered by
Dr.
Dr. Mukesh Chugh

Orthopaedic Surgeon, Joint Replacement

Practicing since :1997

Answered : 1619 Questions

default
Posted on Tue, 5 Aug 2014 in Bones, Muscles and Joints
Question: Hello!!! I am a 64 year old female. About a week ago right after I got out of bed that morning, I was feeling a little "stove up." I slightly leaned over the sink and had a pain go through my lower left back right above where the small of my back is but to the left. It felt like it went all the way through me. It was just that once and I was fine the rest of the day. The next day I felt sore on my left side and the next day even sorer. It has not gotten any worse, but not improved either. I am taking 3 Advil, three times daily. It helps, but continues to feel "catchy and sore" when the med wears off. I once had a muscular/skeletal inflammation and it feels like that did. Would like your opinion, please
doctor
Answered by Dr. Mukesh Chugh 3 hours later
Brief Answer:
Muscle relaxant drugs will help

Detailed Answer:
Hello
Thanks for posting
I have gone through your query carefully and it seems you have developed muscle stiffness (spasm) of lower back. Please tell me do you have difficulty in bending forward or looking backward? Pain going from back to lower limbs?
My suggestion for you would be-
1. Hot water fomentation and local analgesic gel application.
2. Take muscle relaxant drugs like Thiocolchicoside along with advil.As Thiocolchicoside is prescription only, you may have to contact your local doctor.

Hope this helps and I shall be glad to answer any further query.
Take care

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Mukesh Chugh 1 hour later
Bending forward does not hurt, however, twisting to the left or right does. No pain going to lower limbs. It is not sore to the touch, but deep when I turn. I do have Flexeril 10 mg which is a muscle relaxant. Should I take it along with the Advil? Thank you very much!!!
doctor
Answered by Dr. Mukesh Chugh 21 minutes later
Brief Answer:
Yes you may take Flexiril

Detailed Answer:
Hello
It's good to see you
After going through the whole discussion the suffering you are going through is because of muscle spasm. Muscle relaxant drugs along with hot water fomentation works well.Hence, you may take tablet.flexiril it will work.
Physiotherapy also helps.
If you have further query please do not hesitate or you may please close the discussion.
Wishing you good health.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  
Treatment/Therapy
Medical Topics

Recent questions on  Flexeril

doctor1 MD

Hi, I am 54 and have chronic pain after working many years with closed head injury pts. My pain control dr. Just took me off flexeril and voltaren per my request and put me on keppra. I am on lortab and OxyContin 10mg 2 times a day. I don t understand why.? I. Have been in chronic pain

doctor1 MD

Getting tatoo in couple hours. Is it ok to take tylenol & flexeril before and or after tatoo? Thanks for prompt help!

doctor1 MD

I have pain that is wrapping around lower back

doctor1 MD

I have severe osteoarthritis , osteoporosis & KFD. I'm in extreme pain due to the weather & im not achieving any relief. Every movement is excruciating! There are very few pain relievers I've had without severe reactions & I know that I have been...

doctor1 MD

My husband is on meds for pain with his sciatic nerve and today after taking his meds he became dizzy, had pain behind his eyes, felt like he had water in his brain and it was moving around, he broke out in a cold sweat, and had a ruched heart rate. We could not afford to go to his Doctor today and he did not want to go to the emergency room . He go to feeling better and has not taken any more meds today, because we are scared. What do you think these syptoms are caused from. The meds he is currently on are;
Amatrypaline, hydrocodone, flexeril, naproxin sodium, benicar, and welbutron.

doctor1 MD

On Monday morning I took my usual medication of Flexeril. On Monday night I started a new drug, Zoloft 50 mg. Shortly, after taking the Zoloft I had this horrid burning sensation in my chest to the point that I could not sleep and had horrible chest pains. It felt like my throat was closing up but I was still able to breathe. I found out there may be a contraindication of taking these two medicines today. Today is Wednesday and I am still having the burning sensations, chest pain, and pins and needles in my legs are arms. I called the doctor and they told me to stop the Zoloft and the symptoms should subside...Is there an interaction between these medicines?